Advertisment Fosfocin
Indian Journal of Critical Care Medicine
An open access publication of ISCCM™ 
 
Users online: 365 
     Home | Login 
  About Current Issue Archive Search Instructions Online Submission Subscribe Etcetera Contact  
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed615    
    Printed7    
    Emailed0    
    PDF Downloaded193    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2017  |  Volume : 21  |  Issue : 3  |  Page : 179--181

Ludwig's angina: A nightmare worsened by adverse drug reaction to antibiotics


Department of Critical Care Medicine, Kovai Medical Center and Hospital, Coimbatore, Tamil Nadu, India

Correspondence Address:
Mohamed Hisham
Department of Critical Care Medicine, Kovai Medical Center and Hospital, Avinashi Road, Coimbatore  -  641  014, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijccm.IJCCM_189_15

Rights and Permissions

A 52-year-old obese gentleman presented to the hospital with complaints of fever and shortness of breath for 10 days. He was admitted in the ward and treated for acute exacerbation of asthma. He was shifted to the Intensive Care Unit (ICU) for persistent fever, neck swelling, airway obstruction and desaturation. Ludwig's angina was suspected and computed tomography of neck confirmed it. A difficult airway was anticipated and preceded with surgical tracheostomy. The patient had hypersensitivity reactions to piperacillin/tazobactam; hence, he was treated with clindamycin and metronidazole. The patient improved and was discharged after five days of ICU stay and 12 days of hospitalization. This case summarizes the rare incidence of Ludwig's angina with antibiotic adverse reactions. If angioneurotic edema is coincidental with features of Ludwig's angina, it becomes more challenging. Early identification, securing the airway, and antibiotic administration are the keystone to better survival.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 7th April '04
Published by Wolters Kluwer - Medknow